Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 50, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 24, 2012, 5:15 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2012, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 25, 2012, 12:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
117 WHUS71 KCLE 242115 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 515 PM EDT TUE JUL 24 2012 LEZ144>149-250400- /O.NEW.KCLE.SC.Y.0050.120724T2115Z-120725T0400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 515 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND WAVES: WAVES WILL AVERAGE 4 FEET THROUGH THIS EVENING WITH NORTH WINDS OF 15 TO 20 KNOTS. BY LATE EVENING WINDS AND WAVES ARE EXPECTED TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
1 follow-up statement
728 WHUS71 KCLE 250350 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1150 PM EDT TUE JUL 24 2012 LEZ144>149-250500- /O.EXP.KCLE.SC.Y.0050.000000T0000Z-120725T0400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1150 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE FURTHER TO 1 TO 3 FEET BY MORNING. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 3:19 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 24, 3:19 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT OVER NORTHERN OHIO WILL CONTINUE TO MOVE SOUTH ALLOWING HIGH PRESSURE TO BRIEFLY BUILD OVER THE REGION TONIGHT. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT WEDNESDAY AFTERNOON AND NIGHT. AN AREA OF LOW PRESSURE WILL PASS TO THE NORTH OF LAKE ERIE THURSDAY AND DRAG A COLD FRONT ACROSS THE AREA. THIS FRONT WILL STALL JUST TO THE SOUTH ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE FRONT HAS MOVED TO THE SOUTHERN END OF THE FORECAST AREA AND SLIGHTLY DRIER AIR HAS BEGUN TO ADVECT SOUTH INTO THE FORECAST AREA. THE CONVECTION THAT MOVED ACROSS THE WEST END OF THE FORECAST AREA THIS MORNING HAS MOVED WELL OFF TO THE SOUTH. NO NEW CONVECTION IS EXPECTED TONIGHT. CLOUDS SHOULD CONTINUE TO DECREASE FROM NE TO SW THIS EVENING. THINGS SHOULD AVERAGE OUT TO BE PARTLY CLOUDY. WILL TREND SLIGHTLY ABOVE GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... ACTIVE WEATHER IS EXPECTED DURING THE PERIOD. THINK MOST OF WEDNESDAY WILL BE DRY BUT SHOWERS AND STORMS WILL LIKELY DEVELOP LATE IN THE DAY AS THE FRONT COMES BACK NORTH. IMPRESSIVE FORECAST SOUNDINGS WITH DRYING AT MID LEVELS AND CAPES AT OR ABOVE 2500 J/KG. COULD SEE SOME SEVERE WEATHER TOMORROW EVENING AND THE AREA HAS ALREADY BEEN OUTLOOKED. CONVECTION WILL CONTINUE THROUGH AT LEAST FRIDAY. ON THURSDAY...A SURFACE LOW IS FORECAST TO PASS TO THE NORTH OF LAKE ERIE AND DRAG A BOUNDARY ACROSS THE AREA. MODELS IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO. BEST CHANCES FOR PRECIP WILL BE RIGHT AHEAD OF THE LOW IN THE WARM AIR ADVECTION. MORE STORMS LIKELY ALONG THE TRAILING FRONT. THE COLD FRONT IS EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA KEEPING THE THREAT FOR THUNDER GOING THROUGH FRIDAY NIGHT. IT APPEARS THAT ALL AREAS SHOULD SEE AT LEAST A HALF INCH OF RAIN DURING THE PERIOD WITH LOCALLY HEAVIER AMOUNTS LIKELY. THURSDAY COULD BE A STEAMY DAY...ESPECIALLY IF THE COLD FRONT IS SLOWER THAN EXPECTED. WILL GIVE ALL AREAS 90S FOR HIGHS. HAVE USED A BLEND OF GUIDANCE TEMPS THE REMAINDER OF THE PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH WILL ATTEMPT TO MOVE EAST OF THE REGION BY LATE IN THE DAY ON SATURDAY. WE MAY BE ABLE TO KEEP SOME LOW CHANCE POPS IN THE FORECAST THROUGH THE DAY INTO EARLY EVENING. EXPECT MOST OF THE THUNDERSTORM ACTIVITY TO MOVE EAST OR DISSIPATE QUICKLY WITH SUNSET. HIGH PRESSURE LOOKS AS IF IT WILL BE IN CONTROL OF THE WEATHER ACROSS THE REGION ON SUNDAY. THIS HIGH WILL QUICKLY MOVE EASTWARD OFF THE NEW ENGLAND COAST BY MONDAY MORNING. THIS WILL ALLOW WARM HUMID AIR TO RETURN ON MONDAY WITH INCREASING CHANCES OF THUNDERSTORMS ON TUESDAY. IT WILL BE COOLER SATURDAY INTO SUNDAY WITH HIGHS IN THE LOWER 80S...MAYBE SOME UPPER 70S ACROSS INLAND NW PA. WARMER MONDAY WITH THE RETURN OF THE SOUTHERLY WINDS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO NORTHERN OHIO THROUGH THE AFTERNOON THEN STALL OVER THE CENTRAL PORTION OF OHIO. PLENTY OF CONVECTIVE DEBRIS CLOUDINESS WILL CONTINUE OVER THE REGION...ESPECIALLY THE SOUTHERN HALF OF THE AREA. CONFIDENCE IN NEW CONVECTION IS LOW BUT IF IT DOES OCCUR IT WILL BE NEAR OR SOUTH OF A FINDLAY TO CANTON LINE. THERE MAY BE SOME LIGHT FOG FOR LOCATIONS THAT HAD RAIN. WINDS SHOULD SWING BACK AROUND TO THE EAST AND SOUTHEAST NEAR OR SHORTLY AFTER SUNRISE. .OUTLOOK...NON VFR POSSIBLE IN SCATTERED SHOWERS/STORMS WEDNESDAY THROUGH SUNDAY. && .MARINE... SMALL CRAFT FLAG WILL CONTINUE TO FLY OVER THE EASTERN HALF OF THE LAKE UNTIL ABOUT 4 AM IN THE MORNING. THERE IS THE POSSIBILITY THAT THE SOUTHWEST WINDS WILL DECREASE ENOUGH TO ALLOW THE WAVES TO SUBSIDE A BIT EARLIER THAN THE 4 AM TIME FRAME. WINDS GO LIGHT AND VARIABLE OVERNIGHT. WINDS PICK UP A BIT OUT OF THE NORTH TUESDAY NIGHT AND THIS COULD CAUSE A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ON THE LAKE. FLOW DIMINISHES TOWARD MORNING BUT THEN INCREASES AGAIN BY WEDNESDAY EVENING FROM THE EAST TO 12 TO 14 KNOTS. A WARM FRONT WILL LIFT NORTHEAST OF THE AREA THURSDAY ALLOWING FAIRLY STRONG LOW LEVEL JET TO INCREASE WINDS OUT OF THE WEST SOUTHWEST OVER THE LAKE THURSDAY. THE FLOW QUICKLY DIMINISHES BY THURSDAY EVENING AND BECOMES NORTH AROUND 10 KNOTS. THEN...GENERALLY LIGHT FLOW FROM THE NORTH AT 10 KNOTS IS EXPECTED OVER THE LAKE FRIDAY THROUGH SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...MULLEN MARINE...LOMBARDY
Hazardous weather outlook, Jul 24, 3:25 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EDT TUE JUL 24 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-251930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 325 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. BEST CHANCES WILL BE WEDNESDAY EVENING AS A WARM FRONT LIFTS NORTH INTO THE AREA AND AGAIN THURSDAY AHEAD A COLD FRONT MOVING ACROSS THE REGION. IT APPEARS THAT LARGE HAIL AND DAMAGING STRAIGHT LINES WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:35 PM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Lake | 2 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.